Alert archive / Florida / Special Weather Statements in 2015

Special Weather Statement, NWS Melbourne, FL

August 4, 2015Orange County, Seminole County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 4, 2015, 3:59 PM EDT for Orange County, Seminole County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 4, 2015, 3:59 PM EDT (19:59 UTC)
Expired
Aug 4, 2015, 5:00 PM EDT
In force
61 min
Issued by
NWS Melbourne, FL

Counties Orange County, FL, Seminole County, FL

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
268 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WWUS82 KMLB 041959
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT TUE AUG 4 2015
 
FLZ045-046-042100-
ORANGE FL-SEMINOLE FL-
359 PM EDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE AND EASTERN
SEMINOLE COUNTIES UNTIL 500 PM EDT...

AT 358 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CONWAY...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAST ORLANDO...OVIEDO...WINTER SPRINGS...WINTER PARK AND WEDGEFIELD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

&&

LAT...LON 2883 8111 2877 8106 2875 8106 2871 8104
      2869 8102 2868 8102 2866 8101 2863 8101
      2862 8099 2861 8098 2861 8097 2860 8095
      2837 8126 2849 8141
TIME...MOT...LOC 1958Z 225DEG 18KT 2849 8128 

$$

LASCODY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:35 PM EDT, 24 minutes earlier.

Area forecast discussion, Aug 4, 3:35 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT TUE AUG 4 2015

.DISCUSSION...

CURRENT THROUGH TONIGHT...SPORADIC LATE MORNING CONVECTION ACROSS
THE NORTHERN CWA HAS WEAKENED SOME SINCE 17Z/1PM. ELSEWHERE...THE
ECSB HAS BEEN MOSTLY INACTIVE SAVE FOR A FEW EARLIER CELLS OVER SE
MARTIN CO. EXPECT BEST CHANCE FOR LATE AFTERNOON/EARLY EVENING
SHRA/TS TO REMAIN ALONG/NORTH OF LAKE KISM/KTIX WITH ISOLD ACTIVITY
TO THE S/E. A FEW CELLS MAY LINGER PAST SUNSET OWING TO COLLISION
BETWEEN BTWN THE LARGER SCALE OUTFLOW BDRY NEAR ISM-EVB AND THE ECSB.
WILL RUN WITH A PRE-FIRST PERIOD TO SHOW BETTER COVERAGE UP THERE

WED-THU...ATLC RIDGE AXIS REMAINS OVER THE SRN CWA NORTH OF LAKE. A
MORE NORMAL SUMMERTIME CONVECTIVE PATTERN IS EXPECTED EACH DAY WITH
ISOLATED TO SCATTERED SHOWERS AND STORMS DEVELOPING ALONG THE SEA
BREEZE BOUNDARIES AND INCREASING IN COVERAGE WITH ANY BOUNDARY
COLLISIONS OVER THE INTERIOR. HAVE POPS RANGING AROUND 30-40 PERCENT
ALONG THE COAST AND 40-50 PERCENT INLAND. MODEL SOUNDINGS INDICATE
SOME DRIER AIR ALOFT THAT MAY LEAD TO A FEW STRONGER STORMS EACH
AFTERNOON. RELATIVELY WEAK W/SW STEERING FLOW MAY ALLOW ANY STORMS
THAT DEVELOP OVER THE INTERIOR TO MOVE BACK TOWARD THE COAST INTO
THE EVENING HOURS BEFORE CONVECTION DIMINISHES.

TEMPERATURES EXPECTED TO BE NEAR TO A BIT ABOVE CLIMO. MAXES AROUND
90F ALONG THE COAST AND 92-95F INLAND. MINS L-M70S.

FRI-MON...MODELS CONTINUE TO SHOW MID LEVEL S/W TROUGH SHIFTING FROM
THE OH/TN VALLEY TOWARD THE MID ATLANTIC COAST INTO LATE WEEK/EARLY
WEEKEND. THIS FEATURE HELPS DEVELOP LOW PRESSURE NEAR THE MID
ATLANTIC THAT LIFTS N/NE ALONG THE EASTERN SEABOARD WITH TRAILING
FRONTAL TROUGH EXTENDING ACROSS THE SOUTHEAST STATES THIS WEEKEND.
THIS BOUNDARY AND LINGERING U/L TROUGH ALONG THE EASTERN COAST WILL
SHIFT SUBTROPICAL RIDGE AXIS SOUTHWARD AND LEAD TO A DEEPER OFFSHORE
FLOW ACROSS CENTRAL FL. LOW LEVEL W/SW WINDS SHOULD BE JUST WEAK
ENOUGH TO ALLOW THE EAST COAST SEA BREEZE TO FORM EACH AFT...
ESPECIALLY SOUTH OF THE CAPE BUT IT WILL LIKELY BE DELAYED WITH
LITTLE INLAND MOVEMENT.

SUFFICIENT MOISTURE AND INSTABILITY EXPECTED FOR SCATTERED SHOWERS
AND STORMS TO DEVELOP EACH AFT AND PUSH EASTWARD OVER THE REGION.
ANY STORMS/OUTFLOW BOUNDARIES THAT INTERACT WHERE EAST COAST SEA
BREEZE DEVELOPS WILL LEAD TO A FEW STRONGER STORMS NEAR THE COAST.
HIGHS WILL CONTINUE TO REACH THE LOW 90S MOST AREAS WITH LOWS IN THE
MID 70S.

&&

.AVIATION...ISOLD TS PUSHING ACROSS THE ISM-MCO-SFB-DAB CORRIDOR
ATTM WILL HAVE THE POTENTIAL TO REACH TIX-MLB AROUND 21-22Z...BUT
MAY NOT DEVELOP MUCH FARTHER SOUTH TWD THE SLIGHTLY DRIER AIR MASS
FROM VRB-SUA. SHOULD QUIET DOWN PRETTY QUICKLY TONIGHT BY 00Z. SCT
TS ON TAP FOR TOMORROW...PERHAPS A LITTLE BETTER OVERALL COVERAGE
ESPECIALLY FOR THE SRN COASTAL AERODROMES (MLB-SUA).

&&

.MARINE...RIDGE AXIS WILL REMAIN INVOF FORT PIERCE ST LUCIE INLETS
THROUGH THU...BEFORE SHIFTING BACK SOUTHWARD FRI-SUN. FLOW REMAINS
BLO 15KT AS IT BACKS SLIGHTLY...BUT REMAINS S-SSW WITH AN ONSHORE
SEA BREEZE NEAR THE COAST BOTH DAYS. WINDS FRESHEN OUT OF THE SSW
AND SW STARTING FRI...WITH SPEEDS NORTH OF CAPE CANAVERAL BRIEFLY
GETTING UP TO AROUND 15KT THU-FRI. OFFSHORE COMPONENT WILL KEEP SEAS
IN THE 1-3FT RANGE. BETTER CHANCE FOR OFFSHORE MOVING STORMS...
ESPECIALLY NORTH OF THE CAPE FRI INTO THIS WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  91  74  92 /  20  30  20  40
MCO  76  93  75  93 /  20  40  30  50
MLB  75  90  76  91 /  20  40  20  40
VRB  74  91  75  91 /  20  40  20  40
LEE  76  92  76  93 /  20  40  20  40
SFB  76  93  76  93 /  20  40  30  50
ORL  76  93  77  93 /  20  40  30  50
FPR  72  91  75  91 /  20  40  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECASTS/AVIATION...CRISTALDI
RADAR/IMPACT WX...LASCODY
Hazardous weather outlook, Aug 4, 4:00 AM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
400 AM EDT TUE AUG 4 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-042000-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
400 AM EDT TUE AUG 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
AS LOW PRESSURE MOVES NORTHEAST AWAY FROM NORTH FLORIDA IT WILL
LEAVE AN AREA OF ENHANCED MOISTURE ACROSS NORTHERN PORTIONS OF
EAST CENTRAL FLORIDA. WITH DAYTIME HEATING...THERE WILL BE A
CHANCE OF THUNDERSTORMS MAINLY IN THE AFTERNOON FROM METRO ORLANDO
TO VOLUSIA COUNTY AND ALSO ALONG THE EAST COAST SEA BREEZE ACROSS
INLAND AREAS OF THE COASTAL COUNTIES SOUTH OF THE CAPE AND ACROSS
THE OSCEOLA AND OKEECHOBEE COUNTIES BY LATE AFTERNOON. THE PRIMARY
HAZARDS WILL BE GUSTY WINDS TO 40 MPH...LOCALLY HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING STRIKES WITH ANY STORMS THAT DEVELOP.

.RIP CURRENT IMPACT...
AN EAST SWELL WILL PRODUCE A MODERATE RISK OF RIP CURRENTS AT EAST
CENTRAL FLORIDA BEACHES. REMEMBER TO ALWAYS SWIM WITHIN SIGHT OF A
LIFEGUARD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON
INTO MID WEEK WITH ADEQUATE MOISTURE AND SOUTHERLY LOW LEVEL
FLOW. STEERING FLOW WILL BECOME SOUTHWEST TO WEST LATE THIS WEEK
AND OVER THE UPCOMING WEEKEND ALLOW SCATTERED STORMS TO MOVE FROM
THE MAINLAND TOWARD THE NEAR SHORE ATLANTIC WATERS EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

VOLKMER

In the hours before

Special weather statement, Aug 4, 3:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
359 PM EDT TUE AUG 4 2015

FLZ045-046-042100-
ORANGE FL-SEMINOLE FL-
359 PM EDT TUE AUG 4 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE AND EASTERN
SEMINOLE COUNTIES UNTIL 500 PM EDT...

AT 358 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
CONWAY...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAST ORLANDO...OVIEDO...WINTER SPRINGS...WINTER PARK AND WEDGEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

&&

LAT...LON 2883 8111 2877 8106 2875 8106 2871 8104
      2869 8102 2868 8102 2866 8101 2863 8101
      2862 8099 2861 8098 2861 8097 2860 8095
      2837 8126 2849 8141
TIME...MOT...LOC 1958Z 225DEG 18KT 2849 8128

LASCODY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 4:42 PM EDTSpecial Weather StatementMLBMartin48 min

Nearby

Special Weather Statements in Florida, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.